Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is swelling in the left leg in a 65-year-old due to gout?

hello my name is kevin i own a bussiness and on my feet all day long 3 years ago i had a left hip replaced the first day on my left leg would swell up and than go down asking the surgeon he said i had goute i never had before but 3 years later i still have the problem ive seen my heart dr. and he says im fine ive gone to other surgeons for opions on my operation and they say to go to a vascular dr. i go to a vas. dr. and im told no blood clots and further on it goes in circles help im 65 yrs old and tired of this pointing the finger at everyone else kev
Thu, 21 Feb 2019
Report Abuse
Physical Therapist or Physiotherapist 's  Response
Hello,

It is really sad that the blame business didn't stop. Let's not fall into that side of thing, it's nowhere related to here.

Do you have swelling in the feel? Get the uric acid checked once to confirm whether it is gout or not.

Once that is done it will confirm whether this is symptoms of gout or anything else.

Next, observe your lower limb skin colour. Do you find any changes in there? Some thing like varicose veins?

You can find good images online to correlate this condition. if not there then it's not due to vascular clots.

Now coming to the hip replacement part. the swelling is common in most cases due to muscle weakness there is lack of venous return and the swelling of feet is observed.

Now taking the heart into consideration. Usually at 65 and with having job profile standing should expect the low functions of the heart and the swelling because at this age the ability of the heart to pump reduces.

Having an echocardiogram should help us understand the Ejection fraction percentage.

Now I will tell about the therapy part. you need to improve your overall stamina and well-being.

It means you need to do general exercise, which includes breathing, aerobic exercise and core stability.

Post hip replacement there is a possibility that people tend to have less functional ability and tend to have some symptoms like this.

If you follow the therapy part I don't think there should be swelling of feet's. Also, you can use stockings for lower limbs.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Jay Indravadan Patel, Physical Therapist or Physiotherapist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I AM 77 YEARS.Past one month taking FEBURIC 40 for GOUT.now get cleared.My B/P 160/90 and took Amlodipine&Atenolol TAB But my left leg swelling with water If I putmy leg upwards itwon t swell. now my B/P 130/80, Can switch over to LOSAR25 What is your openion ? My urine microalbumin(Quantitative) results 64 /units mg/1 referenceRange Regards, b.mahadevan

doctor1 MD

I am 75 yrs old I have diabetes, i am on warfarin due to blood cloys in my legs and lungs. I had, for the first time an outbreak of Gout in my left foot. Recently prescribed colchicine for a recent 2nd flair up of ”gout” same place ….big toe joint left foot.. The side effects listed concerns me. Your comments would be appreciated

doctor1 MD

my husband has had a gout attack for the past month. it started in his big toe, then went to his ankle, then to the arch of his foot. two weeks ago it hit his knee he could not walk, he could not straighten it. now it is achey, not in severe pain, he can straighten it, but he can t walk on it. he says it gives out on him. he is 40 years old. has hypothyroidism, and takes a sugar pill. weighs about 220 and about 5 8. he hasn t been able to walk on that leg for 2 weeks now. what should we do? he took indomethacin for a week, then a steroid. he is still taking the steroid.